Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 248, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 9, 2007, 4:58 PM CDT for Union Parish, Louisiana; Union County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 9, 2007, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Union County, AR, Union Parish, LA
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2246 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:23 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 9, 3:23 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 323 PM CDT MON JUL 9 2007 .DISCUSSION... AFTERNOON RADAR IS LIT UP AGAIN AS MOISTURE AND HEATING INTERACTS WITH ANOTHER UPPER LEVEL LOW PRESSURE FEATURE MOVING ACROSS THE AREA. EAST TEXAS IS GETTING A REPREIVE FROM THE HEAVIER ACTIVITY THIS AFTERNOON...INSTEAD SOUTHWEST ARKANSAS IS GETTING THERE SHOT AT THE HEAVIER THUNDERSTORMS. SCATTERED THUNDERSTORM ACTIVITY WILL LINGER IN THE FORECAST THROUGH THE MIDDLE OF THE WORK WEEK...AS AN UPPER LEVEL TROUGH AXIS LINGERS ACROSS THE SOUTHERN PLAINS DURING THE SHORT TERM. BY THURSDAY...THIS FEATURE SHIFTS EAST OF THE AREA...AS THE UPPER LEVEL RIDGE OVER THE WESTERN STATES AMPLIFY...AND THE RIDGE OVER THE EASTERN STATES SHIFTS OUT INTO THE ATLANTIC. NORTHWEST FLOW WILL SETUP ACROSS THE AREA AT THE END OF THE WEEK AND LOW CHANCES LINGER...AS POPS DROP OFF TO THE 20 CENT RULE. TEMPS ARE EXPECTED TO REMAIN STEADY THROUGH MUCH OF THE WEEK...CONTINUE AT NEAR TO SLIGHTLY BELOW NORMAL. ELEVEN && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH 10/18Z. EXPECT IFR/MVFR CIGS AND VSBYS VCNTY OF CONVECTION... OTHERWISE MAINLY VFR. ALSO..EXPECT EARLY MORNING REDUCTION IN CIGS AND VSBYS FROM DEEP EAST TX ACROSS NORTHCENTRAL LA AND INTO SOUTHWEST AR WITH REDUCED VISIBILITIES OF 1 TO 3 STATUTE MILES AND CIGS NEAR 8 HUNDRED FEET...MAINLY BETWEEN 10/09Z AND 10/14Z. SURFACE WINDS SOUTH TO SOUTHWEST AROUND 10 KNOTS WILL DIMINISH INTO THE 4 TO 8 KNOT RANGE AFTER 10/01Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 91 75 91 / 20 30 30 40 MLU 75 89 75 90 / 30 40 30 40 DEQ 73 89 73 90 / 20 40 30 40 TXK 74 90 74 91 / 20 30 30 40 ELD 74 89 74 89 / 30 40 30 40 TYR 75 92 75 93 / 20 20 30 40 GGG 75 91 75 93 / 20 20 30 40 LFK 75 93 75 92 / 20 20 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
Hazardous weather outlook, Jul 9, 12:00 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUL 9 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON...MOST NUMEROUS ACROSS PORTIONS OF EXTREME EASTERN TEXAS...AND MUCH OF NORTH LOUISIANA...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SLOWLY SHIFT EAST ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...ALTHOUGH THE FLASH FLOOD THREAT SHOULD REMAIN MINIMAL AS THESE STORMS WILL EXHIBIT MORE MOVEMENT THAN STORMS THAT CAUSED SIGNIFICANT FLOODING LAST WEEK ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA. ADDED DAYTIME HEATING MAY ALSO ENHANCE AN ISOLATED SEVERE WEATHER THREAT...ESPECIALLY OVER EAST TEXAS AND WESTERN LOUISIANA. SHOULD ANY STORMS BECOME SEVERE...THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. THE SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH EARLY THIS EVENING AS THE DISTURBANCE SHIFTS EAST OF THE AREA...AND AS DAYTIME HEATING SUBSIDES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AS WEAK UPPER LEVEL DISTURBANCES CONTINUE TO SHIFT SOUTHEAST INTO THE REGION. ONE SUCH DISTURBANCE WILL FOCUS SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS. ISOLATED SEVERE STORMS CAN NOT BE RULED OUT OVER THESE AREAS DURING THIS TIME...ALTHOUGH ANY STORM THAT DEVELOPS ACROSS THE AREA WILL HAVE THE POTENTIAL FOR PRODUCING BRIEF HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON ACROSS EAST TEXAS AND NORTH LOUISIANA. 11
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:31 PM CDT | Flash Flood Warning | SHV | Union | 119 min |
| Jul 9, 3:56 PM CDT | Flash Flood Warning | SHV | Hempstead, Lafayette, Nevada | 4 hr |
| Jul 9, 5:04 PM CDT | Flash Flood Warning | SHV | Columbia | 116 min |
| Jul 9, 5:31 PM CDT | Flash Flood Warning | SHV | Sevier | 119 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.